Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 24, 2005, 4:08 PM CST for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2005, 4:08 PM CST (22:08 UTC)
- Expired
- Feb 24, 2005, 5:15 PM CST
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:05 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 242210
SVRLIX
LAC051-075-242315-
/O.NEW.KLIX.SV.W.0003.050224T2208Z-050224T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 PM CST THU FEB 24 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PORT SULPHUR
* UNTIL 515 PM CST
* AT 404 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GALLIANO TO NEAR GRAND ISLE THEN EXTENDING SOUTHWEST 50 MILES
INTO THE GULF...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POINTE A LA HACHE BY 455 PM CST
PORT SULPHUR...EMPIRE AND BURAS BY 500 PM CST
VENICE...BOOTHVILLE BY 505 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WIND GUSTS OF 60 TO 70 MPH HAVE BEEN REPORTED WITH THIS SQUALL LINE
OFFSHORE.
LAT...LON 2977 8978 2960 9013 2944 9003 2866 9001
2924 8902
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:50 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 24, 3:50 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 350 PM CST THU FEB 24 2005 .DISCUSSION... UPPER LEVEL SHORTWAVE CURRENTLY MOVING ACROSS THE FORECAST AREA WITH STRONGEST ACTIVITY OVER FAR S PARISHES AND AND COASTAL WATERS W OF MS RIVER. SEVERE WINDS HAVE BEEN REPORTED THIS AFTERNOON BY OIL RIGS FROM 65 TO 70 MPH. THIS FEATURE WILL CONTINUE EWD THIS EVENING. FRI WILL LOOK MUCH BETTER WITH ONLY A SLIGHT CHANCE OVER THE COASTAL WATERS FOR FRI SAT AS A GULF LOW DEVELOPS AND BEGINS TO MOVE ENE ACROSS THE NRN GULF ACROSS THE OLD FRONTAL BOUNDARY. SAT NIGHT/SUN YIELD OUR NEXT CHANCE OVER LAND AS THE LOW MOVES EWD. THEN ON MON...ANOTHER FRONTAL SYSTEM MOVES THROUGH WHICH COULD ALSO BRING SOME SCATTERED SHOWERS DURING THE DAY MON. FRONT MOVES OUT PRETTY QUICK...GIVING A BREAK FOR MID WEEK BEFORE POSSIBLY WANTING TO RETURN SOME MOISTURE BACK BY THE LATER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 44 58 40 64 / 60 10 0 10 BTR 46 60 42 64 / 40 10 0 10 MSY 51 61 47 63 / 60 10 10 10 GPT 50 60 45 62 / 70 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY IN EFFECT TONIGHT FOR PASCAGOULA TO ATCHAFALAYA RIVER OUT 60 NM EXCLUDING TIDAL LAKES. && 8
Hazardous weather outlook, Feb 24, 11:20 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CST THU FEB 24 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-250100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1120 AM CST THU FEB 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL CONTINUE EASTWARD ACROSS WESTERN LOUISIANA AND THE COASTAL WATERS AND INTO THE SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND EVENING. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO STAY FOR THE MOST PART BELOW SEVERE LIMITS. SOME PERIODS OF HEAVY RAINFALL WILL POSSIBLE AS THE SYSTEM MOVES THROUGH... ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA SOUTH OF THE LAKE AND OVER THE COASTAL WATERS...WHERE THE STORMS ARE EXPECTED TO HAVE THE GREATEST INTENSITY. SMALL CRAFT ADVISORIES FOR NORTHERLY WINDS AROUND 20 KNOTS HAVE BEEN POSTED FOR TONIGHT FROM PASCAGOULA TO THE ATCHAFALAYA RIVER OUT 60 NM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH PART OF FRIDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN MONDAY NIGHT THROUGH TUESDAY AS ANOTHER COLD FRONT PLUNGES THROUGH THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
In the hours before
Local storm report, Feb 24, 3:12 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM MARINE TSTM WIND 60 S COCODRIE 28.38N 90.66W
02/24/2005 68 MPH XXX XX SHIP
RELAYED REPORT FROM OIL RIG AT SHIP SHOAL 108 BY WFO LCH.
0245 PM MARINE TSTM WIND 65 S COCODRIE 28.31N 90.66W
02/24/2005 70 MPH XXX XX SHIP
RELAYED FROM OIL RIG 5229 BY WFO LCH.
&&
RRICKSLocal storm report, Feb 24, 3:12 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM MARINE TSTM WIND 39 SW COCODRIE 28.38N 90.66W
02/24/2005 68 MPH XXX XX RIG
RELAYED REPORT FROM OIL RIG AT SHIP SHOAL 108 BY WFO LCH.
0245 PM MARINE TSTM WIND 60 S COCODRIE 28.31N 90.66W
02/24/2005 70 MPH XXX XX RIG
RELAYED FROM OIL RIG 5229 BY WFO LCH.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:42 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 24, 3:16 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Terrebonne | 59 min |
| Feb 24, 3:35 PM CST | Special Marine Warning | LIX | 85 min | |
| Feb 24, 4:48 PM CST | Special Marine Warning | LIX | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.